| Model Number |
8888145058 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
05/04/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the registered nurse (rn) was connecting the patient for in-center hemodialysis.Blood was noted "backed up" in the venous catheter before connection.The device pulled/flushed well with no concern.The patient was connected to a competitor's machine.Blood leak was noted seeping from venous line on central venous catheter (cvc).The catheter was not repaired, and there was no luer adapter issue.The dialysis was promptly stopped and venous line was clamped.Air was noted in venous line and blue hemostat was immediately clamped on main catheter of cvc.Blood was unable to be returned due to clamped catheter and blood system was lost.There was unexpected or prolonged care, admission was required for line replacement.
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the registered nurse (rn) was connecting the patient for in-center hemodialysis.Blood was noted "backed up" in the venous catheter before connection.The device pulled/flushed well with no concern.It was also stated that it was a faulty catheter.The patient was connected to a competitor's machine.Blood leak was noted seeping from venous line on central venous catheter (cvc).It was also stated that the catheter had a hole.The catheter was not repaired, and there was no luer adapter issue.The dialysis was promptly stopped and venous line was clamped.Air was noted in venous line and blue hemostat was immediately clamped on main catheter of cvc.Blood was unable to be returned due to clamped catheter and blood system was lost.There was unexpected or prolonged care, admission was required for line replacement.